UZH-Logo

Maintenance Infos

Saturation estimates for hp-finite element methods


Bank, Randolph E; Parsania, Asieh; Sauter, Stefan A (2013). Saturation estimates for hp-finite element methods. Computing and Visualization in Science, 16(5):195-217.

Abstract

In this paper we will prove saturation estimates for the adaptive (Formula presented.)-finite element method for linear, second order partial differential equations. More specifically we will consider a sequence of nested finite element discretizations where we allow for both, local mesh refinement and locally increasing the polynomial order. We will prove that the energy norm of the error on the finer level can be estimated by the sum of a contraction of the old error and data oscillations. We will derive estimates of the contraction factor which are explicit with respect to the local mesh width and the local polynomial degree. In order to cover (Formula presented.)-refinement of finite element spaces new polynomial projection operators will be introduced and new polynomial inverse estimates will be derived.

Abstract

In this paper we will prove saturation estimates for the adaptive (Formula presented.)-finite element method for linear, second order partial differential equations. More specifically we will consider a sequence of nested finite element discretizations where we allow for both, local mesh refinement and locally increasing the polynomial order. We will prove that the energy norm of the error on the finer level can be estimated by the sum of a contraction of the old error and data oscillations. We will derive estimates of the contraction factor which are explicit with respect to the local mesh width and the local polynomial degree. In order to cover (Formula presented.)-refinement of finite element spaces new polynomial projection operators will be introduced and new polynomial inverse estimates will be derived.

Altmetrics

Downloads

8 downloads since deposited on 27 Jan 2016
8 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, not refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:27 February 2013
Deposited On:27 Jan 2016 09:51
Last Modified:05 Apr 2016 19:51
Publisher:Springer
ISSN:1432-9360
Publisher DOI:https://doi.org/10.1007/s00791-015-0234-2

Download

[img]
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 416kB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations